Serious ventricular dysrhythmias after intracoronary papaverine

Robert F. Wilson, Carl W. White

Research output: Contribution to journalArticlepeer-review

51 Scopus citations

Abstract

Papaverine administered by the intracoronary route is a potent microvascular vasodilator capable of causing a brief 5-fold increase in coronary blood flow velocity in normal coronary arteries.1 Many investigators have recently used intracoronary papaverine to measure coronary flow reserve in a variety of diseases.2-4 When we originally reported the use of papaverine, we noted that patients often developed transient lengthening of the QT interval, but that no significant arrhythmias occurred when ≤12 mg of papaverine was administered.5 After administering intracoronary papaverine to >300 patients, we observed 2 episodes of serious ventricular dysrhythmias immediately following small doses of intracoronary papaverine.

Original languageEnglish (US)
Pages (from-to)1301-1302
Number of pages2
JournalThe American Journal of Cardiology
Volume62
Issue number17
DOIs
StatePublished - Dec 1 1988

Bibliographical note

Funding Information:
From the Department of Medicine and the Minnesota Heart and Lung Institute, Univerity of Minnesota, Minneapolis, Minnesota 55455. This study was supported in part by grant ROl HL39185 from the National Heart, Lung, and Blood Institute, Bethesda, Maryland. The work was performed during the tenure of a Clinician Scientist Award from the American Heart Association and funds contributed in part by the Minnesota Affiliate. Manuscript received May 5, 1988; revised manuscript received and accepted August 15, 1988.

Fingerprint

Dive into the research topics of 'Serious ventricular dysrhythmias after intracoronary papaverine'. Together they form a unique fingerprint.

Cite this